Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 442, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 6, 2003, 5:41 PM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2003, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 6, 2003, 6:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 062241 SVRJAN MSC091-062310- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 541 PM CDT FRI JUN 6 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 610 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS OF 60 TO 70 MPH...4 MILES SOUTHEAST OF BUNKER HILL...OR ABOUT 6 MILES NORTHEAST OF COLUMBIA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR IMPROVE AT 550 PM CDT PLEASE REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON. LAT...LON 3118 8967 3129 8987 3143 8979 3139 8967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:20 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 3:20 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT FRI JUN 6 2003...COR CCF NUMBERS CURRENT DOPPLER RADAR IMAGERY AND SURFACE OBSERVATION PLOTS CONFIRM YESTERDAY/S ANTICIPATED TRACK BY THE ETA. THOUGH THE GFS MODEL HAS HAD DIFFICULTY WITH THE STORM TRACK...IT APPEARS TO HAVE ESTIMATED PRECIPITATION AMOUNTS WELL. DOPPLER RADAR ESTIMATES SHOW 2 TO 4 INCHES OF RAIN FALL THROUGH 200 PM IN SOME AREAS SOUTH OF INTERSTATE 20. RADAR AND SATELLITE IMAGERY SHOW THAT THE SYSTEM IS BEGINNING TO SLOWLY PUSH EAST. TRAINING EFFECTS WITH THE STORMS WILL PROVIDE AS MUCH AS 2 TO 3 ADDITIONAL INCHES IN SOME AREAS. FLASH FLOODING IS POSSIBLE. FOR THIS REASON...THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH THIS EVENING. SOME OF THE STRONGER THUNDERSTORMS COULD BRIEFLY BECOME SEVERE. FOR TONIGHT AND SATURDAY...EXPECT THE PRECIPITATION TO CONTINUE TO GRADUALLY PUSH EAST AND SOUTHEAST ALONG THE BOUNDARY OF A WEAK COLD FRONT THAT IS CURRENTLY LOCATED JUST EAST OF THE MISSISSIPPI RIVER. BY MORNING...SKIES WILL BEGIN TO CLEAR AS DRIER...MORE STABLE AIR BUILDS INTO THE AREA FROM THE WEST. A WEAK SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA SATURDAY AFTERNOON AND WILL PROVIDE SOME INSTABILITY. BUT DUE TO THE A MUCH DRIER ATMOSPHERE...THE THUNDERSTORM ACTIVITY WILL BE ISOLATED AND MAINLY LIMITED TO THE NORTH. SUNDAY THROUGH TUESDAY...ANOTHER SYSTEM WILL APPROACH FROM THE NORTHWEST BRINGING MORE INSTABILITY AND MOISTURE TO THE ATMOSPHERE. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL SLOWLY DRIFT SOUTHWARD THROUGH THE AREA THROUGH THE PERIOD. THE BEST DYNAMICS FOR CONVECTIVE DEVELOPMENT APPEAR TO BE ON SUNDAY WHEN THE FORECAST AREA IS LOCATED IN THE RIGHT...REAR QUADRANT OF THE UPPER LEVEL JET STREAM. AREAS MOST AFFECTED SUNDAY BY STRONG THUNDERSTORMS WILL BE THE NORTHERN AREAS NEAR GREENVILLE. ON MONDAY AND TUESDAY...AS THE JET STREAM AND ASSOCIATED FRONT SAG SOUTHWARD...THE MAIN FOCUS OF THUNDERSTORM ACTIVITY WILL SHIFT TO THE SOUTH FROM CATAHOULA PARISH EAST TO JONES COUNTY WITH ISOLATED THUNDERSTORM ACTIVITY POSSIBLE ELSEWHERE. EXTENDED...YET ANOTHER SYSTEM WILL APPROACH WEDNESDAY AND THURSDAY. THOUGH PREDICTED INSTABILITY INDICES APPEAR TO BE QUITE HIGH...THE UPPER LEVEL DYNAMIC FEATURES SUCH AS JET STREAM POSITIONING APPEAR TO BE LACKING FOR THE EVENT. HOWEVER...OTHER PARAMETERS SUCH AS AVAILABLE MOISTURE...HEATING AND LIFT APPEAR TO BE IN PLACE. SHOULD THE JET STREAM DYNAMICS LINE UP...WIDESPREAD THUNDERSTORM ACTIVITY COULD BE EXPECTED. WILL BE MONITORING THIS SITUATION CLOSELY OVER THE NEXT COUPLE OF DAYS. ON FRIDAY...THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE INTO THE SOUTHERN AREAS...THUS KEEPING THE PROBABILITY FOR THUNDERSTORM ACTIVITY UNTIL THE END OF THE WORK WEEK. HENRY PRELIMINARY NUMBERS: JAN BB 070/087 070/088 068 18421 MEI EB 069/086 070/090 069 18721 .JAN AR...NONE. LA...NONE. MS...A FLASH FLOOD WATCH THIS EVENING EAST OF I-55 AND SOUTH OF I-20...INCLUDING THE JACKSON AREA.
Hazardous weather outlook, Jun 6, 3:24 PM CDT, 2 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072024- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI JUN 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS MAY BE POSSIBLE TONIGHT OVER PARTS OF SOUTHEAST MISSISSIPPI...GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 55. THIS INCLUDES THE HATTIESBURG...MERIDIAN...BROOKHAVEN...AND METRO JACKSON AREAS. THE MAIN SEVERE WEATHER RISK WILL BE BRIEF TORNADOES. OVER THE REMAINDER OF EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MISSISSIPPI...NON-SEVERE THUNDERSTORMS MAY BE POSSIBLE. A NEARLY STATIONARY FRONT WILL REMAIN OVER SOUTHERN MISSISSIPPI TONIGHT. AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ALONG THE NATCHEZ TRACE...IT WILL COMBINE WITH THE FRONT TO PRODUCE THUNDERSTORMS OVER THE LOWER MISSISSIPPI RIVER VALLEY. EVEN THOUGH INSTABILITY WILL BE LIMITED...THE LOW-LEVEL WIND SHEAR...OR THE CHANGE IN WIND DIRECTION AND/OR SPEED WITH HEIGHT...WILL BE STRONG ENOUGH SO THAT A FEW BRIEF TORNADOES MAY BE SEEN EAST OF THE SURFACE LOW AS IT MOVES NORTHEAST. OTHERWISE...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL WILL BE SEEN WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. ONCE THE LOW MOVES INTO WEST-CENTRAL ALABAMA SATURDAY MORNING...THE RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL DIMINISH...AS WESTERLY WINDS DEVELOP ACROSS MISSISSIPPI. ...FLOODING... A FLASH FLOOD WATCH HAS BEEN POSTED THROUGH TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20...AND EAST OF INTERSTATE 55. THIS INCLUDES THE HATTIESBURG...BROOKHAVEN...MERIDIAN...AND JACKSON METRO AREAS. A NORTHEASTWARD-MOVING AREA OF LOW PRESSURE WILL COMBINE WITH A NEARLY STATIONARY FRONT TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE AREA. A VERY MOIST AIRMASS...COMBINED WITH THESE FEATURES...WILL ALLOW HEAVY RAINFALL-PRODUCING THUNDERSTORMS TO DEVELOP. AS SHOWERS AND THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS...FLASH FLOODING COULD BE SEEN. WIDESPREAD RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES WILL BE POSSIBLE...WITH ISOLATED AMOUNTS UP TO 4 INCHES POSSIBLE. ELSEWHERE...LOCALLY HEAVY RAINFALL AROUND 1 INCH COULD CAUSE TEMPORARY PONDING OF WATER ON STREETS AND HIGHWAYS. THE RAIN SHOULD TAPER FROM THE WEST SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE... SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS...TO EBENEZER AND SHUQUALAK MISSISSIPPI. THIS INCLUDES THE GREENVILLE...GRENADA...AND COLUMBUS AREAS. ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE AREA SUNDAY. WITH INCREASING INSTABILITY AND JET STREAM DYNAMICS...SEVERE THUNDERSTORMS MAY BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... MORE DISTURBANCES WILL APPROACH THE LOWER MISSISSIPPI RIVER VALLEY BY MID-WEEK...AS ANOTHER FRONTAL BOUNDARY APPROACHES THE OUTLOOK AREA. STRONG STORMS WILL AGAIN BE POSSIBLE FOR MAINLY WEDNESDAY NIGHT AND THURSDAY AS LOW-LEVEL WINDS BRING ABUNDANT GULF MOISTURE INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT ACROSS SOUTHEAST MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.